Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 74, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 20, 2019, 3:38 PM CDT. It took effect at Oct 21, 2019, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 20, 2019, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 21, 2019, 7:00 PM CDT
- Expired
- Oct 21, 2019, 10:35 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:09 PM CDT, 29 minutes earlier.
Area forecast discussion, Oct 20, 3:09 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 309 PM CDT Sun Oct 20 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 309 PM CDT Sun Oct 20 2019 The latest RAP analysis and satellite/imagery show a weak high pressure system centered across Wisconsin early this afternoon. The last remnants of this morning's low stratus and fog has pushed into Lake Michigan. Meanwhile, low pressure is moving east over South Dakota with an associated arcing band of rain. As this low intensifies as it moves northeast into Wisconsin on Monday, forecast concerns mainly revolve around precip trends, and potential for gales and lakeshore flooding. Tonight...Low pressure will move east towards the Minnesota and Iowa border by 12z Monday. Ahead of the low, will see a large swath of middle and high clouds sweep across the area. Southeast winds will also be increasing through the night as the pressure gradient tightens. The combo of cloud cover and increasing winds will lead to a warmer night, with lows ranging from the low 40s near the U.P. border to near 50 by the lakeshore. Models generally indicate that low level moisture will increase very late tonight, with progged soundings indicating that a chance of precip will increase after about 09z over central WI. The rest of the area should see dry weather hold on. Monday...The strengthening low will lift northeast across western Wisconsin through the day. A band of rain will be accompanying the low, which will move from southwest to northeast across most of the area during the morning. Some of the heaviest rain may occur during the afternoon just ahead of the dry slot where models project 100-200 j/kg of elevated cape will arrive. Therefore, some claps of thunder appear possible along with some locally heavy downpours. Decent rainfall totals of 0.5 to 1.0 inches look likely for most of the area. Gusty southeast winds to 30 or 35 mph will lead to a wind driven rain at times and large waves of 6 to 10 ft along the Lake Michigan shoreline. The synoptic pattern will be favorable for lakeshore flooding, though models do not indicate much in the way of a storm surge. However, given 6 to 10 ft waves expected, this could lead to some flooding in low lying areas along the lakeshore and beach erosion. Will hoist a lakeshore flood advisory. Lowered highs a degree or two because of the rainfall. .LONG TERM...Monday Night Through Sunday Issued at 309 PM CDT Sun Oct 20 2019 Surface and upper lows will move slowly northeast from the Minnesota Arrowhead Monday night to near Hudson's Bay Wednesday. A period of dry weather is possible Monday evening, before showers return Monday night into Tuesday as warm air wraps around the system and arrives from the northwest. Looks like the precipitation will remain as all rain with 925 mb temperatures remaining above freezing until Wednesday. Mostly dry and cool weather should follow for the middle and end of the week. && .AVIATION...for 18Z TAF Issuance Issued at 1132 AM CDT Sun Oct 20 2019 Low stratus continues to rapidly dissipate late this morning, which should leave mostly clear skies for the rest of the afternoon. An approaching low pressure system remains expected to bring in clouds above 15 kft this evening, before low clouds arrive late tonight. Low level wind shear is also forecast to develop late tonight as well, which will persist through much of Monday morning. Light to moderate rain showers are anticipated to move from southwest to northeast across the region on Monday morning. A few thunderstorms are possible, mainly from late morning into the afternoon. The showers could bring down some brief gusty winds above what is explicitly stated in the tafs. && .MARINE... Issued at 309 PM CDT Sun Oct 20 2019 A strong low pressure system will be passing across the area on Monday and Tuesday. Ahead of the low, east to southeast winds will increase late tonight into Monday morning, with gusts on the Bay and Lake approaching 30 kts by midday. Wind gusts will peak on Monday afternoon in the 30 to 35 kt range, before subsiding somewhat on Monday evening. After winds veer to the southwest, winds are expected to increase again late Monday night into Tuesday. Gusts in the 30 to 35 kt range appear likely from late Monday night into Tuesday night. Wind gusts will be approaching gale force for much of the period from Monday morning through Tuesday night. The latest guidance suggests Tuesday into Tuesday night may have the greatest risk of gales. As a result, will issue a small craft advisory starting at 6 am Monday and only mention a few gale force gusts possible for the Bay. Later shifts may upgrade if enough support from the latest trends. Will upgrade the Gale Watch to a Gale Warning on Lake Michigan. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory from 10 AM to 10 PM CDT Monday for WIZ022-040-050. && SHORT TERM.....MPC LONG TERM......RDM AVIATION.......MPC MARINE.........MPC
Hazardous weather outlook, Oct 20, 2:42 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 242 PM CDT Sun Oct 20 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 242 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday No severe weather is expected, but there is a slight chance for thunderstorms on Monday. Locally heavy rainfall is possible with some of the storms. Onshore southeast winds, high waves, and high lake levels may lead to some lakeshore flooding across southeast facing beaches on Door, Kewaunee, and Manitowoc counties Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-211945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 242 PM CDT Sun Oct 20 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight No widespread hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous for small craft can be expected from early Monday morning into Wednesday across the Bay of Green Bay. A few gale force gusts to 35 knots are possible, mainly near the northern tip of the Door Peninsula. Gale force winds are expected at times across the Lake Michigan nearshore waters from Monday through Tuesday evening. Please see the latest Marine Weather Message and Nearshore Forecast for details. Thunderstorms are possible on Monday afternoon. Any storms will pose a hazard to boaters. MPC/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 3:43 AM CDT | Gale Watch | GRB | 12 hr | |
| Oct 20, 3:03 PM CDT | Lakeshore Flood Advisory | GRB | Brown, Door, Kewaunee, Manitowoc, Marinette, Oconto | 31 hr |
| Oct 20, 3:38 PM CDT | Gale Warning | GRB | 51 hr | |
| Oct 20, 3:38 PM CDT | Marine Dense Fog Advisory | GRB | 14 hr |
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.